Illinois, 2012Hail and Damaging Winds in Illinois, June 29, 2012
June 29, 2012 · NWS LOT · 14 events in 6 counties and zones
During the evening of June 29th, a line of severe thunderstorms moved across northern Illinois producing widespread wind damage across portions of the southwest and southern suburbs of Chicago.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $245,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of June 29th, a line of severe thunderstorms moved across northern Illinois producing widespread wind damage across portions of the southwest and southern suburbs of Chicago.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 29, 6:22 PM CST, 38 minutes earlier.
Area forecast discussion, Jun 29, 6:22 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
722 PM CDT FRI JUN 29 2012
.MESOSCALE DISCUSSION...
553 PM CDT
A BOWING THUNDERSTORM CLUSTER HAS BECOME WELL DEVELOPED ACROSS
IOWA OVER THE PAST COUPLE OF HOURS. IT HAS DEVELOPED WITHIN A VERY
UNSTABLE ATMOSPHERE AHEAD OF A CONVECTIVELY ENHANCED MID LEVEL
DISTURBANCE ACROSS IOWA. THIS STORM IS LIKELY PRODUCING HIGH END
SEVERE WINDS NEAR CEDAR RAPIDS IOWA. THE STORM HAS BEEN SHOWING A
MOVEMENT JUST NORTH OF EAST AROUND 60 KT. THE STORM MAY BEGIN TO
MOVE MORE TO THE EAST ALONG THE INSTABILITY GRADIENT. THIS
MOVEMENT COULD BRING IT ACROSS PORTIONS OF NORTH CENTRAL ILLINOIS JUST
AFTER THE 7 O'CLOCK HOUR THIS EVENING. CURRENT MESOANALYSIS
INDICATES THAT THIS UNSTABLE ATMOSPHERE NOW EXTENDS EASTWARD
ACROSS NORTH CENTRAL ILLINOIS AS THE SURFACE WARM FRONT HAS SURGED
NORTHWARD. THIS HAS ALLOWED TEMPERATURES TO JUMP INTO THE UPPER
80S TO LOW 90S WITH DEW POINTS REBOUNDING NEAR 70. GIVEN THESE
TRENDS...IT APPEARS THAT THIS STORM WILL CONTINUE TO HOLD
TOGETHER...AND COULD POTENTIALLY LEAD TO A HIGH END SEVERE EVENT
EARLY THIS EVENING ACROSS PORTIONS OF FAR NORTHWESTERN AND FAR
NORTH CENTRAL ILLINOIS OVER THE NEXT FEW HOURS.
KJB
&&
.DISCUSSION...
346 PM CDT
MAIN FORECAST CHALLENGES CONTINUE TO REVOLVE AROUND PRECIP CHANCES
AS WELL AS TEMPERATURE HIGHS/TRENDS THROUGH THE WEEKEND.
SHOWERS AND THUNDERSTORMS WHICH HAVE MOVED ACROSS THE AREA EARLIER
TODAY HAVE SINCE SHIFTED EAST OF THE AREA. DUE TO THIS PRECIP AND
CLOUD DEBRIS...TEMPERATURES HAVE PRETTY MUCH BEEN ALL OVER THE
PLACE WITH SIGNIFICANT COOLING OCCURRING AS THIS PRECIP MOVED
OVERHEAD. TEMPERATURES SPENT A PORTION OF THE DAY IN THE 70S BUT
WITH THIS CLOUD COVER SHIFTING EAST OF THE CWA EARLY THIS
AFTERNOON...TEMPERATURES HAVE SINCE RISEN BACK INTO THE 80S.
ALTHOUGH THERE IS AN EXPECTATION FOR TEMPS TO MAYBE RISE A COUPLE
MORE DEGREES THIS AFTERNOON...TEMPERATURES AND HUMIDITY ACROSS THE
HEAT ADVISORY WILL NOT BE SUFFICIENT TO WARRANT MAINTAINING THE
ADVISORY. SO...HAVE SINCE DROPPED THE ADVISORY WITH HEAT INDEX
VALUES ONLY EXPECTED IN THE UPPER 90S TO AROUND 100 FOR A BRIEF
TIME THIS AFTERNOON BEFORE TEMPS FALL TO THE 70S TONIGHT.
PARTLY CLOUDY SKIES WILL CONTINUE TO BE IN PLACE EARLY THIS
EVENING AS MID AND HIGH LEVEL CLOUD COVER CONTINUE TO STREAM EAST
ACROSS THE REGION. THIS CLOUD COVER IS STREAMING EAST STEMMING
FROM A COMPLEX WHICH IS SHIFTING EAST OVER IOWA. DRIVEN BY A MID
LEVEL WAVE...THIS SYNOPTIC LIFT AND COMPLEX WILL CONTINUE TO SHIFT
EAST THROUGH IOWA THIS EVENING AND RIDE ALONG A QUASI STATIONARY
BOUNDARY WHERE MOISTURE CONTINUES TO POOL AT THE SURFACE. SOME
UNCERTAINTY CONTINUES THIS AFTERNOON WITH THE OVERALL EVOLUTION OF
THIS SYSTEM AS IT TRACKS EAST LATE TONIGHT AND REACHES THE
CWA...AS MODEL GUIDANCE CONTINUES TO BE ALL OVER THE PLACE. THE
BEST SOLUTION FOR THIS EVENING...COMES FROM THE ECMWF WITH SHOWER
AND THUNDERSTORMS EXPECTED TO INCREASE ACROSS THE CWA LATE TONIGHT
INTO EARLY SATURDAY MORNING. AS THIS WAVE SHIFTS EAST ACROSS THE
REGION...IT WILL CONTINUE TO RIDE ALONG THIS BOUNDARY WHERE HIGH
MOISTURE AND INSTABILITY WILL RESIDE...WITH SREF GUIDANCE
INDICATING A STRONGLY UNSTABLE AIRMASS REMAINING ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA. FORCING FOR ASCENT COULD ALSO COME
FROM A STRENGTHENING LLJ THAT WILL NOT ONLY STEER THIS COMPLEX
ACROSS THE CWA...BUT WILL ALSO HELP WITH SOME UPGROWTH INTO A
FORWARD PROPAGATING MCS. A SIMILAR SETUP WITH LARGE HAIL AND
DAMAGING WINDS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA
COULD OCCUR ONCE AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING.
HAVE TRIED TO SHOW MORE CONFIDENCE IN THIS SOLUTION IN THE GRIDS
AND HAVE INCREASED POPS TO HIGH CHANCE POPS BY LATE TONIGHT.
THIS SYSTEM SHOULD BRING ANOTHER DENSE CLOUD SHIELD WITH IT...BUT
WITH THIS ALSO EXITING BY MID DAY SATURDAY WITH PARTLY CLOUDY
SKIES EXPECTED ONCE AGAIN. WITH A WARM AIRMASS REMAINING IN
PLACE...TEMPERATURES SHOULD RISE ONCE AGAIN TO THE 90S AGAIN ON
SATURDAY WITH COOLING EXPECTED AROUND THE LAKE. INSTABILITY WILL
INCREASE ONCE AGAIN IN THE AFTERNOON...WITH SCATTERED
THUNDERSTORMS POSSIBLE ONCE AGAIN IN THE AFTERNOON ALONG THE FRONT
MAINLY SOUTH OF INTERSTATE 80.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* SHRA/TSRA POTENTIAL THIS EVENING...MAINLY IN THE 02Z TO 04/05Z TIME
FRAME.
* ADDITIONAL SHRA/TSRA POTENTIAL LATE TONIGHT/EARLY SATURDAY MORNING.
* LAKE BREEZE EXPECTED MID SATURDAY AFTERNOON TURNING WINDS
NORTHEASTERLY.
MDB
//DISCUSSION...UPDATED 00Z...
CONVECTIVE COMPLEX CROSSING THE MS RIVER AT 00Z IS THE MAIN FORECAST
CONCERN. COVERAGE OF SHRA/TSRA HAS EXPANDED IN THE LAST HALF HOUR.
LATEST ANALYSIS SUGGESTS THAT HEAVIER ACTIVITY WILL BEGIN TO
TRANSITION EAST-SOUTHEAST OR SOUTHEASTWARD AS IT MOVES ACROSS
NORTHWESY IL. HAVE INCLUDED TS AT RFD BUT KEPT RAIN AT THE CHI
METRO/NW INDIANA TERMINALS FOR NOW WITH THE EXPECTATION OF A TURN
TO THE EAST-SOUTHEAST. HOWEVER...CONFIDENCE IS MARGINAL AND A
CONTINUED EAST MOVEMENT IS POSSIBLE. IN ADDITION...THERE IS LESS
FAVORABLE AIR TO THE EAST ACROSS THE CHICAGO AREA SO IF THE EAST
MOVEMENT DID OCCUR THEN INTENSITY/COVERAGE OF TS MAY FADE ANYWAY.
WILL CONTINUE TO MONITOR. EITHER WAY THERE IS A 2-3 HR WINDOW OF
RAIN AND POSSIBLY EMBEDDED TS EXPECTED AT THE MINIMUM.
HAVE MADE LITTLE CHANGE TO THE OVERNIGHT PERIOD AND CONTINUED WITH
PROB30 TS FOR NOW. NOT TERRIBLY CLEAR WHAT WILL OCCUR BUT ANOTHER
UPPER TROUGH OVER SOUTHWEST MN/EASTERN SOUTH DAKOTA HAS AN AREA OF
SHRA/TSRA WITH IT AND THE UPPER FLOW WOULD TAKE IT EAST-
SOUTHEASTWARD TOWARD THE AREA. SLIGHT CHANCES FOR SHRA/TSRA REMAIN
SATURDAY AFTERNOON WITH WARM AND HUMID AIR IN PLACE AND A
STATIONARY FRONT REMAINING IN THE AREA BUT WILL KEEP TAFS DRY FOR
NOW. WITH LIGHT WIND FLOW A LAKE BREEZE IS EXPECTED TO DEVELOP BY
MID AFTERNOON BRINGING WINDS FROM WEST OR NORTHWEST TO NORTHEAST
AT THE CHI METRO TERMINALS AND NORTHERLY AT GYY.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM-HIGH CONFIDENCE IN SHRA OCCURRING AT THE TERMINALS
STARTING AROUND 02Z...MEDIUM CONFIDENCE THAT HEAVIEST TSRA
REMAINS JUST TO THE SOUTH...BUT EMBEDDED TSRA POSSIBLE AT
TERMINALS.
* LOW CONFIDENCE IN TSRA POTENTIAL/TIMING LATE TONIGHT/SATURDAY
MORNING.
* MEDIUM-HIGH CONFIDENCE IN LAKE BREEZE PASSAGE SATURDAY
AFTERNOON...MEDIUM CONFIDENCE IN TIMING.
MDB
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUNDAY...VFR. CHANCE TSRA.
MONDAY...VFR. SLIGHT CHANCE TSRA.
TUESDAY...VFR. SLIGHT CHANCE TSRA.
WEDNESDAY...VFR. SLIGHT CHANCE TSRA.
THURSDAY...VFR.
MDB
&&
.MARINE...
227 PM CDT
A WEAK PRESSURE GRADIENT WILL BE IN PLACE OVER THE GREAT LAKES FOR
THE THE NEXT SEVERAL DAYS LEADING TO LIGHT AND VARIABLE WINDS WITH
ONSHORE FLOW EXPECTED FOR PARTICULARLY SOUTHERN LAKE MICHIGAN DURING
THE AFTERNOON AND EVENING HOURS AS LAKE BREEZES DEVELOP. A FRONTAL
BOUNDARY HAS STALLED OVER CENTRAL ILLINOIS WITH PERIODIC CHANCES OF
THUNDERSTORMS POSSIBLE OVER SOUTHERN LAKE MICHIGAN THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 29, 3:44 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT FRI JUN 29 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
444 PM CDT FRI JUN 29 2012 /544 PM EDT FRI JUN 29 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS OVER 60 MPH.
LOCALLY HEAVY RAINFALL.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS OVER EAST CENTRAL IOWA ARE EXPECTED TO INCREASE IN
COVERAGE AND INTENSITY AS THEY REACH AREAS WEST OF INTERSTATE
39 IN NORTHWEST ILLINOIS BY THE 1000 PM CDT TIME FRAME. THESE
THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE EAST SOUTHEAST
ACROSS ALL OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA THROUGH
THE OVERNIGHT HOURS.
DISCUSSION:
A MID LEVEL DISTURBANCE OVER EAST CENTRAL IOWA WILL CONTINUE TO
SHIFT EAST THIS EVENING ENCOUNTERING A VERY MOIST AND UNSTABLE
ENVIRONMENT CENTERED AROUND A STATIONARY BOUNDARY. WITH THIS
STRONG INSTABILITY IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL
ONCE AGAIN BE A CONCERN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST...PRIMARILY THIS
WEEKEND. DUE TO THE MOIST AND VERY UNSTABLE CONDITIONS FORECAST
TO BE IN PLACE...ANY THUNDERSTORMS THAT DO FORM WOULD HAVE THE
POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY VERY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS FOR ALL OF NORTHEAST ILLINOIS AND NORTHWEST
INDIANA.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-302145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
444 PM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS TONIGHT.
SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...ESPECIALLY THIS
WEEKEND. ANY STORMS THAT DO DEVELOP COULD PRODUCE LARGE HAIL AND
WIND GUSTS OVER 35 KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-302145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
444 PM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF
THE LAKE THROUGH THE OVERNIGHT HOURS TONIGHT. SOME OF THE STORMS
COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...WITH THE STRONGEST
STORMS POTENTIALLY PRODUCING LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RODRIGUEZEvent by event
11 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Lee
- When
- June 29, 7:00 PM CST to 7:02 PM CST
- Where
- Lee County, 3 mi NNW of Dixon to 2 mi N of Dixon
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- CoCoRaHS
- Coordinates
- 41.870, -89.502
Two separate reports were received from just north of Dixon of wind gusts to 74 mph. Multiple large trees and power lines were blown down across the area.
Thunderstorm Wind, Kendall
- When
- June 29, 8:14 PM CST
- Where
- Kendall County, Plano
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -88.530
Two 70-foot sections of wooden fencing were blown down.
Thunderstorm Wind, Kendall
- When
- June 29, 8:31 PM CST
- Where
- Kendall County, 5 mi S of Oswego
- Measured
- 80 kt (92 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.608, -88.350
Trees and tree limbs were blown down.
Thunderstorm Wind, Will
- When
- June 29, 8:40 PM CST to 8:45 PM CST
- Where
- Will County, 2 mi SSE of Plainfield to 1.7 mi N of Crest Hill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.573, -88.185
A small tree approximately four to five inches in diameter was snapped a few feet above the ground approximately three miles northwest of Joliet. At Renwick Road and Old Renwick Trail, large limbs from an oak tree were snapped.
Thunderstorm Wind, Will
- When
- June 29, 8:45 PM CST to 8:50 PM CST
- Where
- Will County, Crest Hill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.570, -88.150
Large branches were blown down across Crest Hill. One tree with a five to six inch diameter trunk was snapped in half. Another tree with a four to five inch diameter trunk was broken at the base.
Thunderstorm Wind, Will
- When
- June 29, 8:46 PM CST
- Where
- Will County, 1.27 mi E of Joliet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Newspaper
- Coordinates
- 41.530, -88.075
High winds moving across the area caused power lines to fall onto the roof of a house on Eastern Avenue in Joliet igniting a fire. Nobody was home at the time. The home was destroyed.
Thunderstorm Wind, Will
- When
- June 29, 8:48 PM CST
- Where
- Will County, 1.25 mi ESE of Joliet Wilhem Fld Ar
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 41.475, -88.057
A man was injured at Route 66 Raceway when an inflated oil can that was used for advertising blew into the man and knocked him into a wall. He suffered a broken leg and shoulder.
Thunderstorm Wind, Will
- When
- June 29, 8:50 PM CST to 8:55 PM CST
- Where
- Will County, 2.43 mi WNW of Lockport Lewis Arpt to 0.73 mi E of Lockport
- Measured
- 76 kt (87 mph) measured gust
- Property damage
- $20,000
- Reported by
- NWS Employee
- Coordinates
- 41.619, -88.119
Large trees were blown down onto cars on Route 53. Three of the four lanes were blocked by two large uprooted trees. Additional trees were blown down across portions of Romeoville and Lockport. Winds gusting to 87 mph were recorded at the National Weather Service (NWS) office in Romeoville. A ten inch diameter tree was snapped at its base near the NWS building. At Hudson Street and Geneva Street, a four inch diameter tree fell onto a parked car, taking out power lines in the process.
Lightning, Will
- When
- June 29, 8:56 PM CST
- Where
- Will County, 0.74 mi WSW of Raynor Park
- Property damage
- $105,000
- Reported by
- Newspaper
- Coordinates
- 41.545, -88.133
Lightning struck a house on the 2100 block of Dartmoor Drive causing a fire. Residents were not home at the time but a pet dog was killed in the fire. The house was significantly damaged and was uninhabitable.
Hail, Will
- When
- June 29, 9:03 PM CST to 9:11 PM CST
- Where
- Will County, Mokena
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.530, -87.880
Thunderstorm Wind, La Salle
- When
- June 29, 9:56 PM CST
- Where
- La Salle County, 1.02 mi ENE of Ransom
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.156, -88.652
Winds were estimated from 60 to 70 mph.
Thunderstorm Wind, Grundy
- When
- June 29, 10:11 PM CST
- Where
- Grundy County, 1.04 mi W of Carbon Hill
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.300, -88.320
Thunderstorm Wind, Will
- When
- June 29, 10:14 PM CST
- Where
- Will County, 0.75 mi NNE of New Lenox
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.530, -87.964
Power lines were blown down north of Francis Road and just East of Cedar Road.
Hail, Kankakee
- When
- June 29, 10:37 PM CST to 10:43 PM CST
- Where
- Kankakee County, Bourbonnais
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.150, -87.880
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 29 to 30, 20124 deaths · 6 injured · $527,000 · 1 in hail · 136 events
- Hail and Damaging Winds in West Virginia, June 29, 20123 deaths · $54 million · 1 in hail · 68 events
- Damaging Winds in Virginia, June 29, 20122 deaths · 14 injured · $19 million · 70 kt wind · 33 events
- Hail and Damaging Winds in New Jersey, June 29 to 30, 20122 deaths · $19 million · 1.25 in hail · 13 events
- Damaging Winds and Lightning Strike in Ohio, June 29, 20121 death · $17 million · 70 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 29, 20126 injured · $1.5 million · 2 in hail · 175 events
- Flash Flood and Hail in Ohio, June 29, 20121 death · 1 injured · $765,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Maryland, June 29, 2012$1.0 million · 1.75 in hail · 131 events
- Damaging Winds in Virginia, June 29, 2012$3.5 million · 64 kt wind · 61 events
- Excessive Heat and Heat in South Carolina, June 29 to 30, 20121 death · 12 events
- Hail and Damaging Winds in Ohio, June 29, 2012$17 million · 1.75 in hail · 15 events
- Excessive Heat and Heat in Pennsylvania, June 29, 20121 death · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393245, 393246, 393248, 393629, 393631, 394625, 394629, 393638, 394628, 394612, 394613, 394614, 394615, 394616.